Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Monotonicity and iterative approximations involving rectangular matrices


Author: Robert J. Plemmons
Journal: Math. Comp. 26 (1972), 853-858
MSC: Primary 65F20
MathSciNet review: 0315882
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new characterization of row-monotone matrices is given and is related to the Moore-Penrose generalized inverse. The $ M$-matrix concept is extended to rectangular matrices with full column rank. A structure theorem is provided for all matrices $ A$ with full column rank for which the generalized inverse $ {A^ + } \geqq 0$. These results are then used to investigate convergent splittings of rectangular matrices in relation to iterative techniques for computing best least squares solutions to rectangular systems of linear equations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F20

Retrieve articles in all journals with MSC: 65F20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1972-0315882-2
PII: S 0025-5718(1972)0315882-2
Keywords: Convergent splitting, generalized inverse, iterative solutions to systems of linear equations, (rectangular) $ M$-matrix, (row-) monotone matrix
Article copyright: © Copyright 1972 American Mathematical Society